MAUDE Adverse Event Report: HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY
Model Number ILS 0914-20
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.2 devices were involved in this event: 1222780-2024-00022.
 
Event or Problem Description
It was reported that during an mri biopsy on (b)(6) 2023, during the biopsy the introducer localization trocar system cap detached inside the patient, the defective equipment was removed, and a second localization system was opened.The same issue happened again but the radiologist held the piece in place and continued with the biopsy.Unknown to the radiologist that a malleable piece had been lodged into the trocar casing when the radiologist advanced the trocar into the patient it lodged the malleable defective piece into the patient's left breast.It was discovered when the patient went for a post-mammogram clip placement.No additional information available.

Brand Name
ATEC INTRODUCER
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
CR   20102
MDR Report Key18542248
Report Number1222780-2024-00021
Device Sequence Number18087560
Product Code KNW
UDI-Device Identifier15420045503205
UDI-Public(01)15420045503205(17)250207(10)E23B08RG
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberILS 0914-20
Device Catalogue NumberILS 0914-20
Device Lot NumberE23B08RG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Initial Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale